MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TBI TOTAL BILIRUBIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TBI TOTAL BILIRUBIN FLEX® REAGENT CARTRIDGE
Catalog Number DF167 SMN10444957
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) for the falsely depressed total bilirubin (tbi) result.The customer stated that the 12:13 pm patient sample was laid down next to the patient under the phototherapy light for some time and a physician questioned whether it may have degraded the tbi in the sample.Siemens headquarters support center (hsc) has reviewed the information provided and concludes that this event is not a reagent lot or assay issue.Quality control was within range at the time of the event.The dimension tbi reagent cartridge instructions for use states the following in the specimen collection and handling section: "bilirubin is extremely photosensitive.Care should be taken to protect sample from both daylight and fluorescent light to avoid photodegradation." the cause of the discordant tbi result is unknown.No product nonconformance was identified.The device is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant depressed total bilirubin (tbi) result was obtained on a neonate patient sample on the dimension exl system.The result was reported to the physician who questioned the result.A new sample was drawn and processed and a higher result was obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant tbi result.No corrected reported was issued.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® TBI TOTAL BILIRUBIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. bos 6101
newark DE 19714 6101
MDR Report Key8317404
Report Number2517506-2019-00058
Device Sequence Number19098740
Product Code CIG
UDI-Device Identifier00842768020544
UDI-Public00842768020544
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060628
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Catalogue NumberDF167 SMN10444957
Device Lot NumberEB9233
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1